TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Fabrication Offline
This Time I'll Make You Proud.
Experienced TeenHelper
******
 
Fabrication's Avatar
 
Name: Fallon
Age: 21
Gender: Female
Location: Kansas

Posts: 585
Blog Entries: 4
Join Date: April 20th 2011

Question Is my medication the reason behind all of this? - August 22nd 2012, 01:25 AM

This thread has been labeled as triggering by the original poster or by a Moderator. Please take this into consideration before continuing to read.

About 3, maybe 4 years ago, I was diagnosed with hypothyroidism. I was around 10 at the time, so it was really scary for me, especially since I didn't understand what it was.
But lately, I've been doing quite a bit of research on the side effects and blah blah blah. And I've come to a realization that I'm showing quite a bit of side effects.
When I was first put on the medication (Synthroid), I didn't eat for 3 days and I seemed to have mild insomnia for a few months. Then over time, I gained about xx pounds, which made me quite heavy for my age. I really became frustrated and confused.
Then, my parents and I got a second opinion at another doctor, and turns out the original "so called" top thyroid doctor in the state gave me too high of a dose. So that explained the not eating, not sleeping, and gaining weight. I eventually started eating again and sleeping normally again, but I never did lose the weight. I became very self-conscious about my appearance.
Things got a little better, I found a way better doctor. He kept my levels at the right number, lowered my dosage, and had me on the right track.
Well, in the past year, I've noticed I've started to develop major anxiety with anxiety attacks, as well as depression. I've always been quite the worrier since 1st grade, so it's not so surprising I soon developed anxiety, but did my medication make me develop anxiety too soon? Also the depression. I was a very happy kid, to be honest. Now I'm so lethargic, irritable, with constant mood swings, and just severely depressed and suicidal. Everything just seemed to go downhill in as little as a year.
As far as being depressed, I'm always constantly in a very blue mood, and I never am honestly happy anymore. Everything seems bad and dreary. I started harming because of the depression. And then suicidal thoughts began. Just constantly, all day. And just recently, I've started hearing voices, but I made a different topic about that in the Mental Health forum.

A few weeks ago, I had to go in to get my levels checked. When they called back the next day, they told me that they were so far off track, that they had to up my dosage to what is was when I started. I've been on that dosage for about a week, and I'm starting to feel worse than before.

Can all of this because of my hypothyroidism? It just seems to make so much sense.
And should I tell my parents so I can get in the doctor's office again?


"..And if you're perusing the social media networks, I urge you to keep your fucking opinions to yourself. If you're going ruin someone's day, ruin your own."
- Bert McCracken
   
  (#2 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: Is my medication the reason behind all of this? - August 22nd 2012, 08:35 AM

Hypothyroidism and improper dosages of Synthroid can lead to changes in mood, irritability and stress. Although hallucinations rarely if ever happen, you can have impaired cognition, which when combined with the stress, can make it easier for you to misinterpret something as a hallucination. You begin to worry about that and combined with the stress from the medication and hypothyroidism, the idea that you are having hallucinations is strengthened.

In psychiatry, a rule of thumb is the earlier psychotic episodes including hallucinations occur, the more severe the symptoms and the harder it is to function without someone noticing something is wrong even when they cannot determine exactly what. I think it's more likely due to your improper dosage and hypothyroidism.

If I were you, I would see whether the changes in mood and anxiety decrease as the dosage is brought to where it should be. The hallucinations would likely also decrease. If they are unaffected or intensify after the mood swings and anxiety decreased, then it's time to check in with your doctor.


I can rip you off, and steal all your cash, suckerpunch you in the face, stand back and laugh. Leave you stranded as fast as a heart-attack.
- Danko Jones (I Think Bad Thoughts)
   
  (#3 (permalink)) Old
Fabrication Offline
This Time I'll Make You Proud.
Experienced TeenHelper
******
 
Fabrication's Avatar
 
Name: Fallon
Age: 21
Gender: Female
Location: Kansas

Posts: 585
Blog Entries: 4
Join Date: April 20th 2011

Re: Is my medication the reason behind all of this? - August 22nd 2012, 09:03 PM

Ah, that makes sense. Thank you c:

But I will check with my doctor again if the new dosage does not help.


"..And if you're perusing the social media networks, I urge you to keep your fucking opinions to yourself. If you're going ruin someone's day, ruin your own."
- Bert McCracken
   
Closed Thread

Bookmarks

Tags
depression, hypothyroidism, medication, reason, thyroid

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.